Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 100, NWS Tulsa, OK

June 16, 20084 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 16, 2008, 2:26 PM CDT for 4 counties in Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 2:26 PM CDT (19:26 UTC)
Expired
Jun 16, 2008, 8:30 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:22 PM CDTFLASH FLOOD2 W Bristow, OKFLOODING ON HWY 16 BETWEEN BRISTOW AND SHAMROCK. 2ND STREET IN BRISTOW TO BE CLOSED DUE TO WATER RUSHING ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
2.2
Supercell composite
22.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 161927
FFWTSA
OKC037-113-117-143-170130-
/O.NEW.KTSA.FF.W.0100.080616T1926Z-080617T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF WYNONA TO 10 MILES SOUTHWEST OF PAWNEE...MOVING       
  SOUTHEAST AT 41 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN    
  HAS FALLEN OVER THE PAST 24 HOURS. ANOTHER 1 TO 2 INCHES WILL BE   
  POSSIBLE THROUGH 830 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...BLACKBURN...MARAMEC...HOMINY...HALLETT...CLEVELAND...
  JENNINGS...OSAGE...TERLTON...OILTON...DRUMRIGHT...WESTPORT...
  SHAMROCK...MANNFORD...SKIATOOK...SPERRY...SAND SPRINGS...BRISTOW...
  OWASSO...KELLYVILLE...SAPULPA...TULSA...SLICK...KIEFER...JENKS AND
  GLENPOOL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3675 9657 3627 9581 3617 9582 3617 9579
      3586 9608 3586 9618 3575 9618 3568 9624
      3594 9663 3616 9663 3616 9681 3625 9683
      3625 9692 3633 9692 3635 9703 3637 9703
TIME...MOT...LOC 1926Z 312DEG 36KT 3659 9640 3617 9684

$$
1 follow-up statement
000 
WGUS74 KTSA 162100
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT MON JUN 16 2008

OKC113-143-162109-
/O.CAN.KTSA.FF.W.0100.000000T0000Z-080617T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-TULSA OK-
359 PM CDT MON JUN 16 2008

...THE FLASH FLOOD WARNING FOR TULSA AND SOUTHERN OSAGE COUNTIES IS
CANCELLED...

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3650 9680 3611 9629 3608 9629 3609 9620
      3605 9605 3598 9603 3586 9608 3586 9618
      3575 9618 3568 9624 3594 9663 3616 9663
      3616 9681 3625 9683 3625 9692 3633 9692
      3635 9703 3637 9703
TIME...MOT...LOC 2059Z 332DEG 18KT 3590 9614 3575 9650

$$

OKC037-117-170130-
/O.CON.KTSA.FF.W.0100.000000T0000Z-080617T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CREEK OK-PAWNEE OK-
359 PM CDT MON JUN 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
PAWNEE AND CREEK COUNTIES...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF KELLYVILLE TO 8 MILES SOUTHWEST OF BRISTOW...MOVING 
SOUTHEAST AT 20 MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS 
ALREADY FALLEN. ANOTHER HALF INCH WILL BE POSSIBLE THROUGH 830 PM 
CDT ACROSS MAINLY SOUTHERN CREEK COUNTY.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE SLICK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3650 9680 3611 9629 3608 9629 3609 9620
      3605 9605 3598 9603 3586 9608 3586 9618
      3575 9618 3568 9624 3594 9663 3616 9663
      3616 9681 3625 9683 3625 9692 3633 9692
      3635 9703 3637 9703
TIME...MOT...LOC 2059Z 332DEG 18KT 3590 9614 3575 9650

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:59 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 16, 10:59 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT MON JUN 16 2008

.DISCUSSION...
THE STRONGER CONVECTION HAS BECOME MORE WIDELY SCATTERED BUT
WILL KEEP THE FLASH FLOOD WATCH AS 1 TO 3 INCHES OF RAIN HAS
FALLEN ACROSS A GOOD PART OF IT AND ANOTHER ROUND OF HEAVY RAIN
WILL CAUSE PROBLEMS.  WITH LESS ECHOES HAVE CHOSEN TO CARRY
SCATTERED COVERAGE IN THE ZONES. TEMPERATURES WILL BE HELD
IN CHECK BY THE CLOUDS AND RAIN.  GOING TEMPS LOOK O.K. FOR
NOW.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...17
LONG TERM....05

In the hours before

Special weather statement, Jun 16, 1:54 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
154 PM CDT MON JUN 16 2008

OKZ054-055-059-162000-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
154 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WASHINGTON...CENTRAL OSAGE AND PAWNEE

AT 154 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF FORAKER TO 23 MILES WEST OF
PAWNEE...MOVING SOUTHEAST AT 28 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...FORAKER...
PAWNEE...JENNINGS...HALLETT...MARAMEC...BLACKBURN...SKEDEE...
CLEVELAND AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3662 9706 3676 9687 3679 9676 3685 9676
      3695 9662 3668 9590 3617 9659 3616 9677
      3618 9683 3625 9683 3625 9692 3633 9692
      3635 9703 3651 9704 3656 9690 3659 9690
      3660 9693 3658 9701 3661 9706
TIME...MOT...LOC 1854Z 295DEG 25KT 3685 9660 3641 9718

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:05 PM CDTTornado WarningTSAOttawa55 min
Jun 15, 7:21 PM CDTTornado WarningTSADelaware, Ottawa54 min
Jun 15, 7:27 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa78 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningTSADelaware80 min
Jun 15, 8:30 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes75 min
Jun 15, 8:52 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min
Jun 15, 9:10 PM CDTSpecial Weather StatementTSAMayes35 min
Jun 15, 9:29 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner76 min
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah54 min
Jun 15, 10:29 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah46 min
Jun 15, 10:32 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers58 min
Jun 15, 10:39 PM CDTSpecial Weather StatementTSACherokee, Sequoyah66 min
Jun 15, 10:54 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jun 15, 11:11 PM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers6 hr
Jun 15, 11:26 PM CDTSevere Thunderstorm WarningTSARogers64 min
Jun 15, 11:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee94 min
Jun 15, 11:54 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jun 15, 11:59 PM CDTSevere Thunderstorm WarningTSANowata, Rogers61 min
Jun 16, 12:17 AM CDTSevere Thunderstorm WarningTSARogers58 min
Jun 16, 12:40 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington95 min
Jun 16, 1:01 AM CDTFlash Flood WarningTSAOsage, Pawnee5 hr
Jun 16, 1:15 AM CDTSevere Thunderstorm WarningTSARogers45 min
Jun 16, 1:35 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more85 min
Jun 16, 2:02 AM CDTFlash Flood WarningTSACreek, Nowata, Osage, Rogers, Tulsa, Washington4 hr
Jun 16, 2:16 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa31 min
Jun 16, 2:25 AM CDTFlash Flood WarningTSAMayes, Rogers, Wagoner4 hr
Jun 16, 2:34 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee56 min
Jun 16, 2:46 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah59 min
Jun 16, 3:07 AM CDTSpecial Weather StatementTSACreek23 min
Jun 16, 3:16 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 16, 3:27 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee33 min
Jun 16, 3:52 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah53 min
Jun 16, 4:39 AM CDTSpecial Weather StatementTSALatimer, Pushmataha81 min
Jun 16, 5:10 AM CDTAreal Flood WarningTSACraig, Mayes, Nowata, Rogers6 hr
Jun 16, 5:30 AM CDTRiver Flood WarningTSARogers, Tulsa3 hr
Jun 16, 5:54 AM CDTSpecial Weather StatementTSAPushmataha66 min
Jun 16, 6:39 AM CDTSpecial Weather StatementTSATulsa, Washington66 min
Jun 16, 7:44 AM CDTSpecial Weather StatementTSACraig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more61 min
Jun 16, 8:33 AM CDTRiver Flood WarningTSAMuskogee4 days
Jun 16, 9:00 AM CDTRiver Flood WarningTSARogers, Tulsa60 hr
Jun 16, 1:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee66 min
Jun 16, 1:57 PM CDTRiver Flood WarningTSANowata12 hr
Jun 16, 2:43 PM CDTRiver Flood WarningTSACreek72 hr
Jun 16, 2:46 PM CDTRiver Flood WarningTSAWashington12 hr
Jun 16, 2:54 PM CDTRiver Flood WarningTSAOsage, Tulsa11 hr
Jun 16, 2:54 PM CDTRiver Flood WarningTSATulsa6 hr
Jun 16, 3:18 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee57 min
Jun 16, 4:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
Jun 16, 5:20 PM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha70 min

Nearby

Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.